Acrivastine and pseudoephedrine
Name: Acrivastine and pseudoephedrine
- Acrivastine and pseudoephedrine drug
- Acrivastine and pseudoephedrine effects of
- Acrivastine and pseudoephedrine the effects of
- Acrivastine and pseudoephedrine missed dose
- Acrivastine and pseudoephedrine side effects
- Acrivastine and pseudoephedrine serious side effects
- Acrivastine and pseudoephedrine adverse effects
- Acrivastine and pseudoephedrine adult dose
- Acrivastine and pseudoephedrine mg
What other drugs will affect acrivastine and pseudoephedrine?
Taking this medicine with other drugs that make you sleepy can worsen this effect. Ask your doctor before taking acrivastine and pseudoephedrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.
Tell your doctor about all your current medicines and any you start or stop using, especially:
heart or blood pressure medication;
a beta blocker such as atenolol, carvedilol, labetalol, metoprolol, nadolol, propranolol, sotalol, and others; or
diet pills, caffeine pills, or other stimulants (such as ADHD medications).
This list is not complete. Other drugs may interact with acrivastine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.
Precautions While Using acrivastine and pseudoephedrine
It is very important that your doctor check your progress at regular visits. This will allow your to see if the medicine is working properly and to decide if you should continue to take it.
Do not use acrivastine and pseudoephedrine and an MAO inhibitor (MAOI) such as Eldepryl®, Marplan®, Nardil®, or Parnate® within 14 days of each other.
acrivastine and pseudoephedrine may cause some people to become dizzy, drowsy, or less alert than they are normally. Make sure you know how you react to acrivastine and pseudoephedrine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.
acrivastine and pseudoephedrine will add to the effects of alcohol and other CNS depressants (medicines that make you drowsy or less alert). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds, sedatives, tranquilizers, or sleeping medicine, prescription pain medicine or narcotics, barbiturates, medicine for seizures, muscle relaxants, or anesthetics, including some dental anesthetics. Check with your medical doctor or dentist before taking any of the above while you are taking acrivastine and pseudoephedrine.
Do not take other medicines unless they have been discussed with your doctor. This includes prescription or nonprescription (over-the-counter [OTC]) medicines and herbal or vitamin supplements.
How is this medicine (Acrivastine and Pseudoephedrine) best taken?
Use acrivastine and pseudoephedrine as ordered by your doctor. Read all information given to you. Follow all instructions closely.
- Take with or without food. Take with food if it causes an upset stomach.
What do I do if I miss a dose?
- If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
- If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
- Do not take 2 doses at the same time or extra doses.
- Many times acrivastine and pseudoephedrine is taken on an as needed basis. Do not take more often than told by the doctor.
- Alkylamine Derivative
- Alpha/Beta Agonist
- Histamine H1 Antagonist
- Histamine H1 Antagonist, Second Generation
What should i discuss with my healthcare provider before taking acrivastine and pseudoephedrine (semprex-d)?
Do not use this medicine if you have used an MAO inhibitor such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam, Zelapar), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.
Do not use this medication if you are allergic to acrivastine or pseudoephedrine.
To make sure you can safely take acrivastine and pseudoephedrine, tell your doctor if you have any of these other conditions:
- kidney disease;
- liver disease;
- heart disease or high blood pressure;
- a thyroid disorder;
- an enlarged prostate; or
- problems with urination.
It is not known whether acrivastine and pseudoephedrine will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant while using this medication.
Pseudoephedrine can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.
What happens if i miss a dose (semprex-d)?
Since cold or allergy medicine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
Commonly reported side effects of acrivastine/pseudoephedrine include: dizziness and drowsiness. Other side effects include: insomnia, sedation, and xerostomia. See below for a comprehensive list of adverse effects.
Usual Adult Dose for Allergic Rhinitis
1 capsule (8 mg-60 mg) orally 4 times a day.
Acrivastine and pseudoephedrine are moderately removed by hemodialysis. The manufacturer states 20% of acrivastine and 38% of pseudoephedrine are removed by a hemodialysis session.
Acrivastine / pseudoephedrine Breastfeeding Warnings
Pseudoephedrine is excreted into human milk. Three mothers given pseudoephedrine demonstrated milk concentrations consistently higher than plasma concentrations. Maximum milk concentrations were reached at 1 to 1.5 hours after dosing. In one woman, the milk:plasma concentration ratio at 1, 3, and 12 hours was 3.3, 3.9, and 2.6. The authors calculated that 1000 mL of breast milk consumed over 24 hours would provide an infant with 0.25 to 0.33 mg of pseudoephedrine or 0.5 to 0.7% of the dose ingested by the mother. There are no reports of adverse effects in infants who were exposed to pseudoephedrine by breast milk. The American Academy of Pediatrics considers pseudoephedrine to be compatible with breast-feeding. There are no data on the excretion of acrivastine into human milk.